| Model Number |
EXCALIBUR, 5.0MM X 13CM |
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/28/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
It was reported that during a knee arthroscopy meniscus surgery the tip of the device broke off.All broken parts were retrieved from the patient.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-8500ex batch number: 14968448 was received for investigation.Visual inspection identified that the tip at the distal end of the outer tube had broken off prior to receipt for investigation.The fragments generated during the event were not returned for analysis.Scratches were observed inside the inner tube window.Tissue was observed on the teeth of the inner tube.